# SDR 2002FA0000871

- Difficulty date: June 14, 2002
- Submitted: July 26, 2002
- Operation: General aviation
- Aircraft: N83WP
- Make and model: Bell 206L-3
- Aircraft serial: 51359
- Engine: Allsn 250C30
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Nut
- Part number: MS21042L4
- Condition: Unsecure
- Location: T/R Driveshaft
- Part time: 4,431 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, W
- Precautionary procedure: O

## Discrepancy

PILOT COMPLAINED OF MEDIUM FREQUENCY VIBRATION.  VIBRATION WAS ISOLATED TO THE TAIL ROTOR DRIVE SHAFT 5TH SEGMENT.  THE MS21042L4 NUT THAT SECURES THE HANGER BEARING ON THE SHAFT HAD LOST TORQUE.  THIS ALLOWED THE BEARING INNER RACE TO SPIN ON THE SHAFT, RUINING THE SHAFT.  THE NUT HAD 5 INCH LBS. OF TORQUE.  THERE HAD BEEN NO PREVIOUS MAINTENANCE IN THIS AREA EXCEPT INSPECTIONS.  THE SHAFT, ADAPTER, AND THE HANGER BEARING HAD TO BE REPLACED.
